Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Have had sciatica, painful leg, wiggling in toes, high BP. On prednisone. Done MRI. Suggest?

I have had sciatica for about 8 years and finally had microdiscectomy (L4/L5) two years ago that completly resolved my issues. A few months ago, I felt the same sciatic pain down my left leg and went on prednisone to relieve the inflammation. After a few days, the extreme pain went away but I was still having pins/needles in my left foot, big toe, and calf, which was escalating into severe burning/throbbing/pins & needles. I was also having issues wiggling my toes and it also felt like there was something inbetween my big toe and second toe (like a sock was in between them). I had another MRI which showed another disc bulge and annular tear so I went back to my docotor who suggested a L5 nerve block,. This helped me begin to wiggle my toes but did not relieve my throbbing pins/needles. I went back to my family doctor for a physical and my blood pressue was 154/108 . My pressure would normally be high when I was having back issues but they said pain would only affect top number not bottom, so they put me on 20mg Lisinopril. After a few days of taking the Lisinopril, I noticed the the throbbing pins and needles in my calf and foot have almost gone away. Is it possible that the throbbing pins/needles in my calf/foot were from high blood pressure and not from my lumbar disc problem??

Thank you!
Asked On : Tue, 23 Apr 2013
Answers:  1 Views:  63
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Orthopaedic Surgeon 's  Response
Welcome at HCM.

You were having problem with L5 nerve root.The L5 nerve supplies at the greater toe area.So problem at your great toe was due to compression of nerve but pain at calf & abnormal tingling sensation was due to high blood pressure problems.

Hope this will help you.
Answered: Sat, 22 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor